MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VGXP XP E1 TIB BRG RL 9X71; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VGXP XP E1 TIB BRG RL 9X71; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Loss of or Failure to Bond (1068); Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Swelling (2091)
Date of Event 12/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: 0001825034-2021-00070.Concomitant medical products: vgxp xp e1 tib brg rm 9x71 item# 195849 lot# 701780, vgxp xp inlk pri tib tray 71mm item# 195755 lot# 780210, vgxp intlk femoral rt 65 item# 195910 lot# 378420.Report source: (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation as it was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient was revised approximately five years and five weeks post implantation due to pain, swelling, and loosening of the articular surfaces.After the initial surgery, the patient experienced pain and swelling on his knee and went to see a doctor.Surface loosening was confirmed by the diagnosis.A revision was performed to replace the surfaces with thicker ones.There is no additional information at this time.
 
Event or Problem Description
It was reported that a patient felt a pain on her operated knee joint and swelling was confirmed on her knee.The surgeon suspects wear and deformation on the articular surface because the patient activity was very high.As a result, a revision was performed to replace the articular surface.
 
Additional Manufacturer Narrative
This follow-up is being submitted to correct previously submitted information.Updated: b4, g4, g7, h1, h2, and h10.Corrected: b5, h6.
 
Additional Manufacturer Narrative
No product was returned or pictures provided; therefore, visual and dimensional evaluations could not be performed.X-ray images were provided but not sent to mmi for radiologist review because the poly and soft tissue structures are not visible on x-ray and no other components were revised.Device history record (dhr) was reviewed for deviations and/ or anomalies with no deviations / anomalies identified.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
VGXP XP E1 TIB BRG RL 9X71
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11163489
Report Number0001825034-2021-00071
Device Sequence Number677072
Product Code MBH
UDI-Device Identifier00880304552937
UDI-Public(01)00880304552937
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132873
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2020
Device Model NumberN/A
Device Catalogue Number195779
Device Lot Number691500
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/24/2020
Supplement Date Received by Manufacturer01/25/2021
03/04/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date02/03/2021
03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;